MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431010
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the coil delivery wire was seen to be kinked/bent at the proximal contact junction and the main coil was seen detached.There was no coil returned with the device and was returned within a non stryker sheath.Unable to do a functional test as there was no coil returned.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was found during product analysis that the subject coil prematurely detached, likely within the microcatheter.Additional information provided by the customer indicated that the patients anatomy was not tortuous, the device prepared as per the dfu, and continuous flush was maintained throughout procedure.It is probable that the main coil was stretched and detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the reported event of coil in catheter friction to the analyzed event of coil delivery wire kinked/bent and the main coil prematurely detached/separated during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) prematurely detached, likely in the catheter.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 1MM X 1CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12530078
Report Number3008881809-2021-00395
Device Sequence Number4460766
Product Code HCG
UDI-Device Identifier04546540700216
UDI-Public04546540700216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberM0035431010
Device Catalogue NumberM0035431010
Device Lot Number22405044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight68